Publications Meetings The Profession Membership Programs Math Samplings Policy & Advocacy In the News About the AMS

Remote Access
Green Open Access
Mathematics of Computation
Mathematics of Computation
ISSN 1088-6842(online) ISSN 0025-5718(print)


On the speed of convergence of the nearest integer continued fraction

Author: H. Jager
Journal: Math. Comp. 39 (1982), 555-558
MSC: Primary 10K10
MathSciNet review: 669647
Full-text PDF Free Access

Abstract | References | Similar Articles | Additional Information

Abstract: Let $ {p_n}/{q_n}$ and $ {A_n}/{B_n}$ denote the convergents of, respectively, the regular and the nearest integer continued fraction expansion of the irrational number x. There exists a function $ k(n)$ such that $ {A_n}/{B_n} = {p_{k(n)}}/{q_{k(n)}}$. Adams proved that for almost all x one has $ \lim k(n)/n = \log 2/\log G$, $ G = \frac{1}{2}(1 + \sqrt 5 )$. Here we present a shorter proof of this result, based on a simple expression for $ k(n)$ and the ergodicity of the shift operator, connected with the nearest integer continued fraction.

References [Enhancements On Off] (What's this?)

Similar Articles

Retrieve articles in Mathematics of Computation with MSC: 10K10

Retrieve articles in all journals with MSC: 10K10

Additional Information

PII: S 0025-5718(1982)0669647-9
Keywords: Nearest integer continued fraction, individual ergodic theorem
Article copyright: © Copyright 1982 American Mathematical Society

Comments: Email Webmaster

© Copyright , American Mathematical Society
Contact Us · Sitemap · Privacy Statement

Connect with us Facebook Twitter Google+ LinkedIn Instagram RSS feeds Blogs YouTube Podcasts Wikipedia